Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Red dots appeared on legs. Ankles and calves are swollen and stiff. Any idea what this could be?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
I have gotten lots of red dots appearing on my legs .... They started on my ankles around the sock are and have now seemed to spread up my leg .... Then I noticed my ankles and calves are swollen and stiff .... Leaving it sometimes sore to walk ... The rash iss not itchy or swollen but the muscle is painful from the swelling .... I'm a 24 yr old male and would be very athletic ..... Any idea what this could be....??? Apart from the above stated I feel in perfect health ...!!!!
Posted Fri, 23 Nov 2012 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 1 hour later
Hi!,

Thank you for posting the query,

You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.

I understood your problem however it would be good if you can answer few of my queries:
1) Are these red lesions blanchable ( do they disappear when you apply pressure on them by fingers ) ?
2) Are you over weight ?
3) Do you go to gym frequently or work out frequently ?

If you can reply me with the answers and the picture of the lesions , I would be able to suggest you better.
You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

However I shall address your concern based on your current given information.

There are few possibilities like it can be Schambergs disease , Henoch–Schönlein purpura or stasis dermatitis .

In Schambergs disease the lesions are usually red or brown small dots spread around the ankles. They are asymptomatic and are benign in nature .One doesn't require any treatment for that & it is due to breakage of small blood capillaries due to constant body weight.

In Henoch–Schönlein purpura (HSP) ,one gets small red colored pupura or dots (non blanchable) over lower leg ,which are some times associated with fever or stomach ache .Its a form of vasculitis and needs prompt treatment.

In stasis dermatitis ,one gets itchy skin lesions around the ankles which can be red and scaly.This can be treated with topical steroid creams.

I would advice you to consult a competent dermatologist for proper diagnosis and management.But I can advise you further if you can reply me with the answers and the picture of the lesion.

Awaiting for your reply.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Red dots appeared on legs. Ankles and calves are swollen and stiff. Any idea what this could be? 23 hours later
No the red dots do not disappear when pressure is applied to them. I would be quite an athletic person and of slim build. Not overweight.

I would be very active usually. Right now the bulk of the rash has cleared but fresh dots are appearing daily and the swelling of the calf muscles and ankles is still there ... See attached the photo of the rash.
 
 
Answered by Dr. Bharat Chawda 55 minutes later
Hi!,

Thank you for the reply and picture.

The picture very clearly shows that its a purpuric rash (non blanchable) .It is most probably Henoch–Schönlein purpura .

You should consult a competent dermatologist for proper investigations and treatment.At time it is due to reduced platelet count also .Fortunately you have very few lesions .At times it spreads till buttocks also.

Many at times these lesions subside on its own ,but when extensive and when it causes pain in abdomen ,it should be treated promptly.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor